Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 26, 2006, 9:23 AM CST for 8 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 26, 2006, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2006, 9:23 AM CST (15:23 UTC)
- In effect from
- Jan 26, 2006, 10:00 AM CST
- Expired
- Jan 26, 2006, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2647 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 261523 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 923 AM CST THU JAN 26 2006 ...WIND ADVISORY IN EFFECT ... .A STRONG PRESSURE GRADIENT WILL PRODUCE WINDS IN EXCESS OF 30 MPH TODAY...WITH SOME GUSTS APPROACHING 45 MPH. THESE WINDS SHOULD SUBSIDE AFTER SUNSET THIS EVENING. MNZ039-046-SDZ007-008-011-019>023-270000- /O.NEW.KABR.WI.Y.0003.060126T1600Z-060127T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 923 AM CST THU JAN 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTH TO SOUTHEAST WINDS WILL BE COMMON TODAY ACROSS THE AREA. THESE WINDS WILL BLOW AT 30 MPH...WITH GUSTS TO NEAR 45 MPH. THE WINDS SHOULD BEGIN TO DIMINISH AROUND SUNSET TONIGHT.. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. $$ HARDING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:30 AM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Jan 26, 3:30 AM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 330 AM CST THU JAN 26 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT MAIN CONCERNS IN THE SHORT RANGE ARE PRECIPITATION CHANCES AND WINDS. FOR TODAY NICE LOOKING WAVE OVER SOUTHWEST CONUS WILL CONTINUE EJECTING TO THE NORTHEAST. RECENT WATER VAPOR IMAGERY SUGGESTS THIS SYSTEM MAY TAKE A SLIGHTLY MORE NORTHWEST TRACK VS THE MODEL SOLUTIONS. MEANWHILE...IT WILL NOT HAVE A WEALTH OF MOISTURE TO WORK WITH...ESPECIALLY BELOW 700MB. HOWEVER...DYNAMICS WITH THIS SYSTEM NOT TOO BAD WITH 500-300MB LAYER Q VECTORS LOOKING PRETTY IMPRESSIVE. BECAUSE OF THE DECENT DYNAMICS I DECIDED I COULD NOT TOTALLY IGNORE THE SYSTEM. SO...FOR A HEDGE DECIDED ON NON MEASURABLE POPS WITH A MENTION OF SPRINKLES TO ACCOUNT FOR ANY VIRGA OR VERY LIGHT SHOWERS THAT MIGHT DEVELOP OVER THE REGION AS PLUME OF STEEP LOW AND MID LEVEL LAPSE RATES ADVECT ACROSS THE AREA. WIND WILL ALSO BE A PROBLEM IN THE TIGHT SURFACE GRADIENT ACROSS ESPECIALLY THE EASTERN FORECAST AREA TODAY. HOWEVER WOULD APPEAR THAT WIND ADVISORY CRITERIA WILL NOT BE MET...SO NO HIGHLIGHTS AT THIS TIME. GUSTY WINDS SHOULD HELP WITH MIXING BUT STILL FELT COMPELLED TO STAY CLOSE TO MOS NUMBERS FOR HIGHS GIVEN THAT WINDS WILL LIKELY REMAIN MORE FROM THE SOUTH WITHOUT MUCH OF A WESTERLY COMPONENT...WHICH WOULD ALLOW TEMPERATURES TO SOAR...EVEN OVER THE SNOWPACKED NORTHEAST CORNER OF SOUTH DAKOTA. SPEAKING OF THE SNOW PACK AREA...HAVE KEPT TEMPS DOWN A BIT OVER THIS REGION FOR THE NEXT COUPLE DAYS. RECENT TEMPERATURE VERIFICATION HAS SHOWN THAT THE SNOW HAS REMAINDED EFFECTIVE AT KEEPING THE MERCURY DOWN OVER THIS REGION. FOR FRIDAY INTO SATURDAY NOT TOO MUCH TO TALK ABOUT. BUT BY LATE SATURDAY NEXT APPROACHING WAVE COULD SPREAD LIGHT PRECIPITATION ACROSS THE REGION. FOR NOW HAVE ONLY KEPT MENTION OVER THE EASTERN CWA WHERE ALL THE INGREDIENTS FOR MEASURABLE PRECIP HAVE THE BEST CHANCE OF COMING TOGETHER. AS FOR TEMPERATURES FRIDAY THROUGH SATURDAY NIGHT...NOT MUCH CHANGE FROM PREVIOUS GRIDS AS RATHER MILD AIR MASS REMAINS IN PLACE. .LONG TERM...SUNDAY THROUGH WEDNESDAY STILL LOOKS LIKE A WAVE WILL MOVE THROUGH THE AREA ON SUN WITH ENOUGH MOISTURE AND LIFT PRESENT TO WARRANT SLIGHT CHANCE POPS ALREADY IN GRIDS. ADDED MIX POSSIBILITY WITH TEMPERATURES EXPECTED TO BE RATHER MILD FOR JANUARY. UPPER LEVEL RIDGE THEN BUILDS IN FOR MON BEFORE ANOTHER WAVE SLIDES ACROSS THE DAKOTAS ON TUE. MEX GUIDANCE HAS WARMED SIGNIFICANTLY FOR MON HIGHS. HAVE INCREASED TEMPS A BIT ON MON...BUT NOT AS DRASTIC AS MEX. WILL HAVE TO SEE IF THIS TREND CONTINUES AND TEMPS MAY HAVE TO BE RAISED FURTHER IF UPPER LEVEL RIDGING PERSISTS IN FUTURE MODEL RUNS. TUE SYSTEM SLIDES QUICKLY ACROSS THE INTERNATIONAL BORDER...DRAGGING A COLD FRONT ACROSS THE STATE. NOT MUCH COLD AIR BEHIND SYSTEM AS THIS IS YET ANOTHER OF PACIFIC ORIGIN. REMOVED POPS FOR TUE NIGHT AS SYSTEM LOOKS TO BE A QUICK MOVER AND SHOULD BE OUT OF THE AREA BY THEN. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && TDK/TMT
Hazardous weather outlook, Jan 26, 4:38 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 438 AM CST THU JAN 26 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 438 AM CST THU JAN 26 2006 /338 AM MST THU JAN 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TDK
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.